Alex writes: Acupuncture and some nutritional supplements I have found are very effective for this problem.
Wednesday, October 08, 2008
Chemotherapy-induced peripheral neuropathy (CIPN) continues to be a significant, debilitating symptom resulting from the administration of neurotoxic chemotherapy for the treatment of cancer. CIPN is an important consequence of cancer treatment because of its potential impact on physical functioning and quality of life. Oncology nurses play an important role in assessing, monitoring, and educating clients about CIPN. Despite investigations concerning pharmacologic and nonpharmologic approaches to either preventing or minimizing the neurotoxicity resulting from certain chemotherapeutic agents, evidence to support the interventions is lacking. This article presents information concerning CIPN and summarizes the pharmacologic and nonpharmacologic approaches to the prevention and treatment of CIPN.